How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 17519
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Medical Question Here...
Dr. D. Love is online now
A new question is answered every 9 seconds

I was prescribed amitryptiline last week. Will I in time

Customer Question

I was prescribed amitryptiline last week for insomnia. Will I in time feel less foggy during the day? The pill is 25 mg. and I am trying to reduce the dosage by cutting off part of the pill.
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. D. Love replied 1 year ago.
Hello from JustAnswer.
Many people will feel less daytime fogginess as the body gets used to the amitriptyline. However, there are some people in whom the side effects will persist, even with time.
In addition, just as age can make people more susceptible to side effects from Lunesta, the same is true for amitriptyline. Many doctors will try to avoid the use of amitriptyline in the elderly because of the risk of side effects, but in your case, the fact that you have been tried on so many different medicines has apparently led your doctor to consider the use of amitriptyline.
Since you are 78, though, there is an increased risk that the daytime fogginess will persist. In a young adult, the likelihood of persistent daytime fogginess is very low, but the risk is higher in the elderly.
Unfortunately, there is no way to know whether the daytime side effects will resolve in any specific individual except with time.
If I can provide any clarification, please let me know.